MOISE D. LEVY, M.D.
To the editor: I read with interest the brief report on penicillamine-induced neuropathy in rheumatoid arthritis (1). This report emphasizes the need for a physician to become familiar with the pharmacology of a drug before putting it to clinical use. Even though pyridoxine was not used in many of the clinical trials with D-penicillamine and it has been established that D-penicillamine does not frequently antagonize pyridoxyl-dependent enzyme systems, Goodman and Gilman (2) point out that "Nevertheless, dietary supplementation of pyridoxine is recommended even when d-penicillamine is used."
LEVY MD. Pyridoxine and Penicillamine. Ann Intern Med. 1982;96:125. doi: 10.7326/0003-4819-96-1-125_1
Download citation file:
Published: Ann Intern Med. 1982;96(1):125.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use